# SDR CA040402004

- Difficulty date: March 25, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Engine: Pwa PT6A114A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Retaining Ring
- Part number: 3020159
- Condition: Collapsed
- Location: Hot Section
- Component: Hot Section, Pwa
- Component part number: 4249114A
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE HOT SECTION WAS GIVEN AN UNSCHEDULED HOT SECTION INSPECTION DUE TO PERFORMANCE SHIFT.  A FEW CT SHROUD SEGMENTS HAD SHIFTED SLIGHTLY AND WERE RUBBED.  THE RETAINING RING HAD COME OUT OF HTE GROOVE. THIS PROBLEM HAS BEEN DOCUMENTED ON OTHER ENGINES.  MFG HAS ISSUED P/N 3110741-02 RETAINING RING ON SB 13121 (60A, 61, 62, 65 SERIES) AND SB 3248 (41/42, 45 SERIES) TO PREVENT THE COLLAPSE OF THE RETAINING RING. THE LATTER SB HAS NOT BEEN ISSUED ON SMALLER ENGINE MODELS SUCH AS THE -114A ENGINE MODEL TO ALLOW THE MORE ROBUST RETAINING RING TO BE USED.
